Texas, 2015

Wildfire in Texas, October 13 to 24, 2015

October 13 to 24, 2015 · NWS EWX · 1 event in 1 county or zone

The Hidden Pines wildfire started on October 13 near Buescher State Park north of Smithville. The fire eventually consumed 4,582 acres before being contained on October 24.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

The Hidden Pines wildfire started on October 13 near Buescher State Park north of Smithville. The fire eventually consumed 4,582 acres before being contained on October 24. One hundred forty-three (143) homes were threatened and 64 were destroyed, two were damaged, and 77 were saved. Twenty-two (22) commercial properties were threatened and seven were destroyed and 15 were saved. Two hundred-thirteen (213) outbuildings were threatened and 70 were destroyed and 143 were saved. One hundred thirty-seven (137) vehicles were threatened with 69 destroyed and 68 saved. Twenty-one (21) recreational vehicles (RVs) were threatened and five were destroyed and 16 were saved. Four hundred (400) homes were evacuated during the course of the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 12, 11:18 PM CST, 42 minutes earlier.

Area forecast discussion, Oct 12, 11:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT TUE OCT 13 2015

.AVIATION DISCUSSION...FOR 06Z TAF PERIOD...
COLD FRONT IS MOVING THROUGH SOUTH CENTRAL TEXAS OVERNIGHT WHICH
WILL RESULT IN AN EVENTUAL WIND SHIFT AT KAUS AND KSAT/KSSF WITHIN
THE FIRST FEW HOURS OF THE PERIOD. KDRT HAS ALREADY EXPERIENCED
THE PASSAGE WITH ITS NORTHERLY WIND SHIFT. EXPECTING THE WIND
SHIFT TO THE NORTH TO OCCUR AT THE I35 TERMINALS IN THE NEXT
COUPLE HOURS. BY MID MORNING...WIND GUSTS OUT OF THE NORTH WILL BE
POSSIBLE FOR THE I35 TERMINALS. HAVE THIS SUBSIDING BY LATE IN THE
AFTERNOON AS THE FRONT CONTINUES SOUTH AND THE GRADIENT LESSENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              91  60  93  61  91 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  91  54  92  56  90 /   0   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     92  58  93  59  90 /   0   0   0   0   0
BURNET MUNI AIRPORT            89  59  91  60  89 /   0   0   0   0   0
DEL RIO INTL AIRPORT           90  61  91  64  90 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        90  57  92  58  90 /   0   0   0   0   0
HONDO MUNI AIRPORT             93  57  93  58  91 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT        91  57  92  58  90 /   0   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   92  56  92  59  91 /  -    0   0   0   0
SAN ANTONIO INTL AIRPORT       91  60  92  62  90 /   0   0   0   0   0
STINSON MUNI AIRPORT           93  60  93  61  91 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...TB3
SYNOPTIC/GRIDS...ALLEN
Hazardous weather outlook, Oct 12, 3:10 AM CST, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 AM CDT MON OCT 12 2015

TXZ171>173-183>194-202>209-217>225-228-131100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
410 AM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED BEHIND A COLD FRONT
TUESDAY. MUCH DRIER AIR WILL BE BROUGHT INTO THE AREA FROM
NORTHERLY WINDS OF 10 TO 15 MPH. LATE AFTERNOON HUMIDITIES WILL
FALL INTO THE TEENS AND 20S...WITH THE DRIEST AIR EXPECTED AFTER
THE WIND SPEEDS FALL TO AROUND 10 MPH OR LESS. WITH DRY VEGETATION
OVER MUCH OF THE AREA...THE BREEZY AND DRY CONDITIONS WILL
PROMOTE THE SPREAD OF FIRES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bastrop

When
October 13, 12:00 AM CST to October 24, 12:00 AM CST
Where
Bastrop forecast zone
Reported by
Park/Forest Service
Coordinates
30.104, -97.312 (the zone’s center; the record gives no point)

The Hidden Pines wildfire started on October 13 near Buescher State Park north of Smithville. The fire eventually consumed 4,582 acres before being contained on October 24. One hundred forty-three (143) homes were threatened and 64 were destroyed, two were damaged, and 77 were saved. Twenty-two (22) commercial properties were threatened and seven were destroyed and 15 were saved. Two hundred-thirteen (213) outbuildings were threatened and 70 were destroyed and 143 were saved. One hundred thirty-seven (137) vehicles were threatened with 69 destroyed and 68 saved. Twenty-one (21) recreational vehicles (RVs) were threatened and five were destroyed and 16 were saved. Four hundred (400) homes were evacuated during the course of the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605516.